MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG35022UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving two onyx frontier coronary drug eluting stents, stent dislodgement occurred during delivery to/at lesion located in the mid circumflex (cx) artery, which exhibited severe calcification and heavy calcium at the lesion.Both devices were inspected prior to use with no issues noted.Both devices did not pass through a previously deployed stent.Resistance was encountered during advancement of both device.The procedure was initially performed via the radial approach.The lesion was pre-dilated using a 2.5x15 semi-compliant balloon and a 4.0x12 shockwave balloon, with multiple balloon inflations performed.An initial attempt to deliver the 3.0x26 stent was unsuccessful as the stent did not cross the lesion.A guideliner was used and the stent would still not cross the lesion.Upon removal of the stent balloon, it was observed that the 3.0x26 stent was no longer attached to the balloon catheter.The dislodged stent was snared and remained in the right brachial artery as the stent would not go past this point.The physician then switched to a groin approach, using an nc 3.5x27 balloon at the target lesion and a 7 french guideliner.An attempt to deliver a 3.5x22 stent was also unsuccessful, and upon removal of the catheter, the stent was found to be missing.This stent was successfully snared from the left main artery.The procedure was completed with successful delivery and deployment of a 3.5x30 and a 3.0x18 stent.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: there were no difficulties noted when removing the protective sheath/stylette on both devices.No resistance was noted during withdr awal of the devices.Correction: the 3.5x22mm onyx frontier stent was successfully snared from the left main artery and removed from the patient.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the 3.0x26 onyx frontier stent remained in the patient's brachial artery and no other attempts were made to secure the dislodged stent in the vessel.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24517723
Report Number9612164-2026-01161
Device Sequence Number13175583
Product Code NIQ
UDI-Device Identifier00763000511586
UDI-Public(01)00763000511586(17)280615(10)0012871550(20)01
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG35022UX
Device Catalogue NumberONYXNG35022UX
Device Lot Number0012871550
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer03/08/2026
04/06/2026
04/29/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/03/2026
04/28/2026
05/19/2026
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown